MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number CLM-8.5-RH-NPAS-NT
Medical Device Problem Code Filtration Problem (2941)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a physician observed filtration on a ultrathane mac-loc locking loop multipurpose drainage set; therefore, the patient underwent an additional procedure to change the set.As reported, the patient stated the device has caused bleeding.To date, additional information with regards to the amount of blood loss associated with this statement is unknown.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected data: it was inadvertently reported under the initial mdr that the patient reported the device caused bleeding.However, it was the physician that reported this as with the rest of the event details.Additional information remains unavailable.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.Because the user facility is located in peru, it is reasonable to suggest there was a translation discrepancy from spanish to english.In addition to ¿filtration¿, filtración in spanish can also be translated to ¿leakage¿.Furthermore, this complaint will be treated as ¿physician observed leakage by the distal catheter¿.Due diligence was completed in attempt to gather additional information, however, the complainant did not respond.Clinical assessment: at this time, the clinical assessment is inconclusive.The device is not expected to be returned for evaluation.Without visual, dimensional, and or functional testing of the product, we are unable to determine if this is a manufacturing issue.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Each device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The ifu [multipurpose drainage catheter] states: ¿contraindications: bleeding diathesis and uncontrolled hypertension warnings: if a catheter has become malpositioned or is drainage ceases, the catheter should be promptly exchanged or removed.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿ it cannot be determined with certainty what caused the device to leak, or where the leakage occurred.Based on the device failure analysis of a similar complaint, it is reasonable to suggest that a small pinhole inadvertently created on the backside of the catheter wall from punching the distal sideports caused the catheter to leak.It is also reasonable to suggest that a lack of drainage through the catheter caused a leak between the body wall of the patient and the exterior of the device.However, these instances cannot be confirmed.Based on review of the device history record and device master record, it was determined the product in this case was built to specification and there is no evidence to suggest this failure was manufacturing related.Furthermore, a definitive cause of this event cannot be determined or reported at this time.Therefore the root cause of this complaint is determined as ¿inconclusive¿.We will continue to monitor for similar complaints and have notified the proper personnel about this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7560778
Report Number1820334-2018-01574
Device Sequence Number205337
Product Code GBO
UDI-Device Identifier00827002100497
UDI-Public(01)00827002100497(17)200802(10)8038837
Combination Product (Y/N)N
Initial Reporter CountryPE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLM-8.5-RH-NPAS-NT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR